MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG +4 XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG +4 XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71336654
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an incorrect liner implant was put in patient.Liner put in was a size 32mm, +4mm lateralized acetabular liner for a 54mm cup.When patient returned for surgery on (b)(6) 2017 it was recognized that the liner should have been a 36mm, +4 liner for a 54mm cup.The liner was changed in that surgical procedure to be the correct liner.
 
Additional Manufacturer Narrative
The asssociated complained device was not returned for evaluation.Please see attached file for the results of our investigation.(b)(4).

Brand Name
R3 0 DEG +4 XLPE ACET LNR 32MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6486122
Report Number1020279-2017-00258
Device Sequence Number1122636
Product Code MBL
UDI-Device Identifier03596010622501
UDI-Public03596010622501
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71336654
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by Manufacturer04/04/2017
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;